Jun 27, 2012
Dear Dr Henry
I have been experiencing unusual numbness, tingling and burning in my hands, arms, shoulders, hips, and legs for the last couple of months. I've been ignoring it thinking it was just due to fatigue or other common factors. I've finally had enough. Today while cooking breakfast, I had a hard time standing at the counter chopping vegetables because my arms were tingling so much and my shoulders were burning. Then, once I sat down to eat my meal my hips started burning and my legs went numb. I'm tired of this happening. Please help and let me know what some of the possible causes can be so I can discuss them with my HIV specialist.
Thank you so much!
PS - my latest labs were:
CD4 - 690 VL - UD I'm taking Raltegravir and Truvada I have been diagnosed with NAFLD. Other than that, no other problems. Oh, my hads are numb while typing this.
Response from Dr. Henry
There has been a low rate of muscle/joint pain from raltegravir (though it does happen and if so a trial on alternative medication is often considered)--lower still with Truvada. Diffuse muscle pain can be seen with use of statins and sometimes from myopathy due to mitochondrial toxicity (that is very unusual from Truvada). From your description tough to determine whether muscles or nerves (or less likely joints) are main source of symptoms. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.